MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC.1818910 CEMENTRALIZER 12.0; HIP FEMORAL HEAD

DEPUY ORTHOPAEDICS, INC.1818910 CEMENTRALIZER 12.0; HIP FEMORAL HEAD
Catalog Number 137621000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Embolism (1829)
Date of Event 08/20/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after implanting the revision products, the patient was closed up and began experiencing problems.The patient died in room.The surgeon later stated that it was probably due to fat embolism.Competitor cement was reported to be used during the revision.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CEMENTRALIZER 12.0
Common Device Name
HIP FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC.1818910
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6876365
Report Number1818910-2017-24928
Device Sequence Number19035023
Product Code LTO
UDI-Device Identifier10603295034452
UDI-Public10603295034452
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K871510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number137621000
Device Lot Number697774
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR